Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 43, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 13, 2006, 8:48 PM CST for Cumberland County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2006, 8:48 PM CST (02:48 UTC)
- Expired
- Mar 13, 2006, 9:08 PM CST
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Cumberland County, TN
The radar
The Knoxville radar (KMRX), 132 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 140248 SVROHX TNC035-140315- /O.NEW.KOHX.SV.W.0043.060314T0248Z-060314T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 848 PM CST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CUMBERLAND COUNTY IN TENNESSEE * UNTIL 915 PM CST * AT 845 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL CUMBERLAND COUNTY...OR ABOUT 12 MILES SOUTH OF CROSSVILLE...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN CUMBERLAND COUNTY AT 900 PM CST DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3585 8510 3567 8505 3578 8438 3600 8444 $$ 13
1 follow-up statement
000 WWUS54 KOHX 140308 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 907 PM CST MON MAR 13 2006 TNC035-140317- /O.CAN.KOHX.SV.W.0043.000000T0000Z-060314T0315Z/ CUMBERLAND TN- 907 PM CST MON MAR 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY IS CANCELLED... THE THUNDERSTORMS HAVE WEAKENED AND ARE MOVING OUT OF THE AREA. LAT...LON 3585 8510 3567 8505 3578 8438 3600 8444 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:00 PM CST, 5 hours 48 minutes earlier.
Area forecast discussion, Mar 13, 3:00 PM CST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CST MON MAR 13 2006 .DISCUSSION... LATEST ANALYSIS SHOWING COLD FRONT MOVING ACROSS WEST TN/KY...WITH VERY SHARP DEWPOINT GRADIENT BEHIND. ALOFT...FLOW FAIRLY FLAT AS TROF VERY BROAD. AIRMASS OVER MIDDLE TN HAS GOOD LL SHEAR WITH ML CAPES NEAR 1000 J/KG. ML CAP ON MORNING SOUNDING AT OR ABOVE BREAKING POINT. GOOD ML JET STREAK BEGINNING TO PUNCH INTO THE AREA INCREASING SPEED SHEAR AFFECTS...WHICH WILL INCREASE CHANCE FOR DAMAGING WINDS. DESPITE BL/LL SHEAR WEAKENING...DEVELOPMENT OF ISOLATED TORNADOES/SPIN-UPS FAVORABLE UNTIL FRONTAL PASSAGE... ESPECIALLY EAST OF BNA. COLD FRONT LOOKING TO MOVE INTO MIDDLE TN SHORTLY AND MOVE OFF THE PLATEAU AROUND 03Z OR SO. AIRMASS MOVING IN BEHIND THE FRONT OVERNIGHT SETTING STAGE FOR DRY AND COOLER WEATHER THE NEXT FEW DAYS. WEAK SYSTEM PASSING TO THE SOUTH ON THURSDAY MAY BRING A FEW SHOWERS TO THE AREA...BUT NEXT GOOD CHANCE LOOKS TO BE THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 40 56 34 62 / 60 0 0 10 CLARKSVILLE 37 55 32 63 / 30 0 0 10 CROSSVILLE 38 51 29 57 / 80 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
In the hours before
Local storm report, Mar 13, 4:57 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 12 S LEWISBURG 35.27N 86.79W
03/13/2006 MARSHALL TN LAW ENFORCEMENT
REPORT OF TREES DOWN
&&
MD/LKSpecial weather statement, Mar 13, 5:32 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 532 PM CST MON MAR 13 2006 TNZ079-140000- GRUNDY- 532 PM CST MON MAR 13 2006 ...STRONG THUNDERSTORMS MOVING INTO GRUNDY COUNTY... AT 530 PM...RADAR INDICATED STRONG THUNDERSTORMS MOVING TO THE EAST AT AROUND 45 MPH. THESE STORMS WILL BE MOVING INTO ROUGHLY THE NORTHERN HALF OF GRUNDY COUNTY THROUGH 6 PM. WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE. THESE STORMS HAVE A HISTORY OF SMALL HAIL AND IN ADDITION...A FUNNEL CLOUD WAS REPORTED IN COFFEE COUNTY WITH THESE STORMS. AREAS ALONG AND TO THE NORTH OF ALTAMONT SHOULD REMAIN ALERT IN THE EVENT THAT A WARNING IS ISSUED. 21
Local storm report, Mar 13, 5:56 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 6 SW ALLARDT 36.32N 84.96W
03/13/2006 E60 MPH FENTRESS TN TRAINED SPOTTER
LARGE BRANCHES DOWN
&&
MD/LKLocal storm report, Mar 13, 6:33 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
633 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 7 N WOODBURY 35.93N 86.07W
03/13/2006 CANNON TN LAW ENFORCEMENT
TREES DOWN ON HWY 53 NORTH
&&
MDSpecial weather statement, Mar 13, 7:01 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 701 PM CST MON MAR 13 2006 TNZ066-140130- CUMBERLAND- 701 PM CST MON MAR 13 2006 ...STRONG THUNDERSTORMS WERE MOVING ACROSS CUMBERLAND COUNTY... AROUND 700 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SOME STRONG THUNDERSTORMS...WITH THE STRONGEST STORM ON THE WHITE AND CUMBERLAND COUNTY LINE WEST OF CROSSVILLE. THE STORMS WERE MOVING EAST AT 50 MPH. THE STRONGEST STORM WILL BE NEAR... CROSSVILLE BY 710 PM CST. FAIRFIELD GLADE BY 715 PM CST. PEOPLE IN CUMBERLAND COUNTY...INCLUDING THE CITIES OF CROSSVILLE AND FAIRFIELD GLADE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL ALONG WITH WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED...AS WELL AS DANGEROUS LIGHTNING. STEIGERWALDT
Local storm report, Mar 13, 8:06 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
806 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG CROSSVILLE 35.95N 85.04W
03/13/2006 CUMBERLAND TN EMERGENCY MNGR
POWER POLE AND LINES DOWN
&&
SHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 6:22 PM CST | Tornado Warning | OHX | Cannon, Coffee | 15 min |
| Mar 13, 6:29 PM CST | Severe Thunderstorm Warning | OHX | White | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.